MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA ADULT TIGHT TO SHAFT WITH CUFF, 7.5MM; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA ADULT TIGHT TO SHAFT WITH CUFF, 7.5MM; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670175
Medical Device Problem Codes Gas/Air Leak (2946); Unintended Deflation (4061)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Decreased Respiratory Rate (2485)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 - additional phone number provided: (b)(6).Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the patient was discharged from intensive care and presented with respiratory deterioration, as congestion and desaturation.The patient had to be ventilated on a portable ventilator in the pneumology department.Despite prior re-inflation of the cuff with a volume of 6 ml, the leaks have persisted.Facility injected up to "18 ml ad" to eliminate the leaks.Significant asymmetry was also observed after a pre-test of the balloon with air when a 7.5mm cannula was changed to a 9mm cannula.After testing with another 9mm cannula, it was observed to have perfect symmetry of the balloon.There was patient involvement and there is adverse event/human harm.The place of occurrence was the hospital.There was no injury, but there was need of medical intervention.
 
Additional Manufacturer Narrative
H3 and h6.Evaluation codes: updated.One device sample was received in used condition, in a plastic bag.During visual inspection no visual defects were detected, the cuff inflates properly.The sample was inflated with the use of a syringe and submerged under water to detect any problem in the inflation system, the sample works as expected.The complaint could not be confirmed/replicated.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No action was taken.

Brand Name
BIVONA ADULT TIGHT TO SHAFT WITH CUFF, 7.5MM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19176030
Report Number3012307300-2024-02984
Device Sequence Number6367784
Product Code JOH
UDI-Device Identifier15021312006063
UDI-Public(01)15021312006063(17)280111(10)4366562
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number670175
Device Lot Number4366562
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale